MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SPSOF-5-3
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the spsof-5-3 device of lot c1285573 was expected to be returned for a lab evaluation; however as of 10/may/2017 the device has not been returned.The complaint investigation will be updated with lab evaluation findings once the device is returned.As the device involved in this complaint was not returned for an evaluation it was not possible to determine a definitive root cause for the customer complaint.However, it should be noted that the stent contains flaps to prevent migration and this migration event occurred during withdrawal of the introduction system; therefore it cannot be excluded that the migration event may have been related to introduction technique if the user introduced the stent with the pigtail end first rather than the tapered end first as per the ifu, or if the user did not retract the introducer device carefully and as per the ifu or if patient anatomy was a contributing factor.The customer complaint was confirmed based on customer testimony.As per instructions for use: ¿this device is used to drain obstructed pancreatic ducts¿.As per a precaution included in the instructions for use for this device: ¿the tapered tip end of the stent* must be positioned in the pancreatic duct while the other end remains in the duodenum.Section ii, step 2 of the instructions for use instructs the user to " introduce stent, tapered tip first, and pigtail straightener* onto pre-positioned wireguide." step 6 of the instructions for use instructs the user "after confirming stent position, gently remove wireguide, then guiding catheter* from endoscope while maintaining position of stent with pushing catheter" and step 7 then instructs to "gently remove pushing catheter from accessory channel".It may be noted that stent migration is stated as a potential complication associated with the placement of spsof devices in the ifu.Prior to distribution all spsof devices are subjected to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in procedure.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the zimmon pancreatic stent device of lot c1285573 did not reveal any discrepancy related to the complaint issue.Upon review of the complaint history, this failure mode has occurred previously with this lot c1285573; the previous complaint was also issued for a previous event from the same hospital.There is no evidence to suggest that this issue affects the entire lot # c1285573.A review of the incoming quality control record for the component involved in this complaint determined that the raw material is a ship to stock item and has been accepted into cook ireland.Prior to distribution, all spsof-5-3 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
They used to place stent after the pancreatic duct stricture site.They were able to confirm the stent migration immediately after placement of the stent.So they removed migration stent.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the spsof-5-3 device of lot c1285573 was returned to cirl for a lab evaluation.On evaluation of the returned device it was noted that the damage on the stent was consistent with removal by forceps and the anti-migration features (pigtail and flaps) were as expected.There was no anomalies noted on the device that could have contributed to the migration event.As the conditions of use such as anatomy and physiology and user technique could not be replicated in the laboratory setting, it was not possible to determine a definitive root cause for the customer complaint.However, it should be noted that the stent contains flaps to prevent migration and this migration event occurred during withdrawal of the introduction system; therefore it cannot be excluded that the migration event may have been related to introduction technique if the user introduced the stent with the pigtail end first rather than the tapered end first as per the ifu , or if the user did not retract the introducer device carefully and as per the ifu or if patient anatomy was a contributing factor.It is also possible that incorrect stent size selection or placement position of the stent across the stricture may have contributed to the migration event.As there have been a number of unusual migration events form the same hospital retraining of the customer has been completed.The customer complaint was confirmed based on customer testimony.As per instructions for use: ¿this device is used to drain obstructed pancreatic ducts¿.As per a precaution included in the instructions for use for this device: ¿the tapered tip end of the stent* must be positioned in the pancreatic duct while the other end remains in the duodenum.Section ii, step 2 of the instructions for use instructs the user to " introduce stent, tapered tip first, and pigtail straightener* onto pre-positioned wireguide." step 6 of the instructions for use instructs the user "after confirming stent position, gently remove wireguide, then guiding catheter* from endoscope while maintaining position of stent with pushing catheter" and step 7 then instructs to "gently remove pushing catheter from accessory channel".It may be noted that stent migration is stated as a potential complication associated with the placement of spsof devices in the ifu.Prior to distribution all spsof devices are subjected to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in procedure.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the zimmon pancreatic stent device of lot c1285573 did not reveal any discrepancy related to the complaint issue.Upon review of the complaint history, this failure mode has occurred previously with this lot c1285573; the previous complaint was also issued for a previous event from the same hospital.There is no evidence to suggest that this issue affects the entire lot # c1285573.A review of the incoming quality control record for the component involved in this complaint determined that the raw material is a ship to stock item and has been accepted into cook ireland.Prior to distribution, all spsof-5-3 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as the device was returned and evaluated they used to place stent after the pancreatic duct stricture site.They were able to confirm the stent migration immediately after placement of the stent.

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6568449
Report Number3001845648-2017-00175
Device Sequence Number19077740
Product Code FGE
UDI-Device Identifier00827002229792
UDI-Public(01)00827002229792(17)191018(10)C1285573
Combination Product (Y/N)N
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue NumberSPSOF-5-3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/16/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;